| Catalog Number |
0196L20 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/24/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that one of the surgeons went to blow the balloon and it malfunctioned and fell off the pt.This issue occurred on a total of 3 instances on different patient.Doe for one of the events (b)(6) , other dates not available.1 sample available for return ref: (b)(4) , lot nghs088.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.The provided lot number was invalid therefore dhr review can¿t be completed.The instructions for use were found adequate and states the following: sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Bard and bardex are registered trademarks of c.R.Bard, inc.Or an affiliate.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Correction- d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that one of the surgeons went to blow the balloon and it malfunctioned and fell off the pt.This issue occurred on a total of 3 instances on different patient.Doe for one of the events june 24th, other dates not available.1 sample available for return ref: 0196l20 lot nghs088.
Event or Problem Description
It was reported that one of the surgeons went to blow the balloon and it malfunctioned and fell off the pt.This issue occurred on a total of 3 instances on different patient.Doe for one of the events june 24th, other dates not available.1 sample available for return ref: 0196l20 lot nghs088.Per follow up information received via email on 11sep2025, the surgeon inserted the balloon and blew up the balloon only to have the catheter slip out.
Additional Manufacturer Narrative
The reported issue was confirmed - manufacturing related.Received 3 unopened foley catheters and 1 foley catheter in opened packaging.Verified material number 0196l20 and batch number nghs0888.Visual inspection noted no obvious observations visual inspection of the sample noted using the (in-house) syringe attempt to inflate the catheter balloon with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and upon inflation solution leaked out of pinhole found in inflation arm measuring (0.015").The labeling is found to be adequate.A review of the device history records did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: d,e,h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.